| Model Number |
304-20 |
| Medical Device Problem Codes |
Device Contamination with Body Fluid (2317); Naturally Worn (2988); Migration (4003)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/23/2025
Type of Reportable Event
Malfunction
Event or Problem Description
An update was received that the patient was supposed to have an adjustment appointment but the patient's mother reported that a purulent secretion started coming from the generator site.The patient was hospitalized as a result but has since been sent home.Later this secretion was assessed as being related to the surgery.There was no additional intervention taken and no infection was detected.Additionally, clarification received that on (b)(6) 2024 the device was turned on and on (b)(6) 2025 the surgery was performed to clean the site and use a new suture type.It was also noted that the generator pressed up against he patient skin and also an opening in the patient's chest with the leads exposed.The intervention that has been taken is the patient being hospitalized and receiving antibiotics and the patient will undergo explant surgery.The patient was cleared for surgery and underwent an explant procedure.During the revision surgery, it was observed that the implant electrodes were no longer in contact with the nerve, having become loose and displaced distally.Blood was also found to be inside of the electrode lead but the impedance was within normal limits.A device history record review for the lead was performed.The lead was confirmed to have been hp sterilized prior to distribution into the field.The device passed all specifications.The reported lead malfunction of fluid leaks and detachment from the nerve is being reported.The reported adverse events associated with the generator are captured and reported on in 1644487-2025-00150.
Additional Manufacturer Narrative
Livanova usa, inc.Submits this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation, based on information that livanova has obtained, but may not have been able to investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission, or a conclusion by fda or anyone else, that the device, livanova, or livanova's employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or "malfunctions".These words are incorporated into the fda 3500a medwatch form by the fda, and livanova objects to their use.
Event or Problem Description
Additional information received noting that the physician believes the electrodes becoming detached was likely a case of tissue rejection.During the revision surgery, there was nothing surrounding the nerve (all three contacts were detached).The cause of the blood being found inside the lead remains unknown but suspected to be due to a micro-fracture.
Event or Problem Description
Additional information received.Product analysis of the lead was completed.No other relevant information has been received to date.
Additional Manufacturer Narrative
H6: investigative conclusion, follow up report inadvertently did not code d02.